# SDR HYIA20121220001

- Difficulty date: December 14, 2012
- Submitted: December 20, 2012
- Operation: Air carrier
- Aircraft: N499CA
- Make and model: Cessna 402C
- Aircraft serial: 402C1006
- Aircraft time: 15,180 hours
- System (JASC): 2400 · Electrical Power System
- Part: Relay
- Part number: 99103971
- Condition: Shorted
- Location: Zone 100
- Stage of operation: CL
- How discovered: V
- Nature of condition: H
- Precautionary procedure: D

## Discrepancy

PILOT REPORTED THAT SHORTLY AFTER TAKEOFF THE ACFT HAD A COMPLETE ELECTRICAL FAILURE.  THE PILOT ELECTED TO RETURN TO THE DEPARTURE AIRPORT AND LANDED THE ACFT SAFELY.  WHEN INSPECTED BY MX A BATTERY RELAY WAS FOUND SHORTED TO GROUND.  THE BATTERY RELAY WAS REPLACED. FOLLOWING THAT, WHEN POWER WAS APPLIED TO AIRCRAFT, MX FOUND THE RT STARTER ANNUNCIATOR ILLUMINATED AND VOLTAGE ON RT STARTER CABLE. THE STARTER RELAY WAS R & R IAW MM 80.
